Optimal regulation of MNEs and government revenues

Dasgupta, Sudipto and Sengupta, Kunal (1995) Optimal regulation of MNEs and government revenues. Journal of Public Economics, 58 (2). pp. 215-234. ISSN 0047-2727

Full text not available from this repository.


The paper analyses the optimal regulation of multinational enterprises (MNEs) by a host government interested in maximizing tax revenues, when the MNE has private information about its benefits of controlling the enterprise. It is shown that the optimal mechanism involves restricting the MNEs ownership of the enterprise, and setting a ceiling on the transfer price of an input that the MNE provides that is above the known production cost of the input. For low realizations of the benefits of control, the MNE transfers control to a domestic partner, while for high realizations, it retains control.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Public Economics
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
07 Jul 2015 12:46
Last Modified:
22 Nov 2022 01:57